Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An algorithm of infinite sums representations and Tasoev continued fractions


Author: Takao Komatsu
Journal: Math. Comp. 74 (2005), 2081-2094
MSC (2000): Primary 11A55, 11J70, 11Y16
DOI: https://doi.org/10.1090/S0025-5718-05-01752-7
Published electronically: February 14, 2005
MathSciNet review: 2164115
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any given real number, its corresponding continued fraction is unique. However, given an arbitrary continued fraction, there has been no general way to identify its corresponding real number. In this paper we shall show a general algorithm from continued fractions to real numbers via infinite sums representations. Using this algorithm, we obtain some new Tasoev continued fractions.


References [Enhancements On Off] (What's this?)

  • 1. W. B. Jones and W. J. Thron, Continued Fractions: Analytic theory and applications (Encyclopedia of mathematics and its applications; vol. 11), Addison-Wesley, Reading, 1980. MR 0595864 (82c:30001)
  • 2. T. Komatsu, On Tasoev's continued fractions, Math. Proc. Cambridge Philos. Soc. 134 (2003), 1-12. MR 1937787 (2003h:11013)
  • 3. -, On Hurwitzian and Tasoev's continued fractions, Acta Arith. 107 (2003), 161-177. MR 1970821 (2003m:11010)
  • 4. -, Simple continued fraction expansions of some values of certain hypergeometric functions, Tsukuba J. Math. 27 (2003), 161-173. MR 1999242 (2004e:11007)
  • 5. L. A. Lyusternik and A. R. Yanpol'skii (eds.), Mathematical Analysis - Functions, Limits, Series, Continued Fractions (Russian); English transl. by D. E. Brown, 1st ed., Pergamon Press, Oxford, 1965. MR 0183102 (32:584)
  • 6. C. G. Pinner, More on inhomogeneous Diophantine approximation, J. Théorie des Nombres de Bordeaux 13 (2001), 539-557. MR 1879672 (2003b:11066)
  • 7. A. J. van der Poorten, Continued fraction expansions of values of the exponential function and related fun with continued fractions, Nieuw Arch. Wiskd. 14 (1996), 221-230. MR 1402843 (97f:11011)
  • 8. B. G. Tasoev, Certain problems in the theory of continued fractions (Russian), Trudy Tbiliss. Univ. Mat. Mekh. Astronom. 16/17 (1984), 53-83. MR 0853713 (87k:11016)
  • 9. -, Rational approximations to certain numbers, Mat. Zametki 67 (2000), 931-937; English transl. in Math. Notes 67 (2000), 786-791. MR 1820647 (2001m:11121)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11A55, 11J70, 11Y16

Retrieve articles in all journals with MSC (2000): 11A55, 11J70, 11Y16


Additional Information

Takao Komatsu
Affiliation: Department of Mathematical System Science, Faculty of Science and Technology, Hirosaki University, Hirosaki, 036-8561 Japan
Email: komatsu@cc.hirosaki-u.ac.jp

DOI: https://doi.org/10.1090/S0025-5718-05-01752-7
Keywords: Continued fractions, infinite sums, Tasoev continued fractions
Received by editor(s): November 5, 2003
Received by editor(s) in revised form: June 15, 2004
Published electronically: February 14, 2005
Additional Notes: This work was supported in part by a grant from the Sumitomo Foundation (No. 030110).
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society